Welcome to the Podiatry Arena forums

You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members, upload content, view attachments, receive a weekly email update of new discussions, access other special features. Registered users do not get displayed the advertisements in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!

  1. Everything that you are ever going to want to know about running shoes: Running Shoes Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
  2. Have you considered the Critical Thinking and Skeptical Boot Camp, for taking it to the next level? See here for more.
    Dismiss Notice
  3. Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
Dismiss Notice
Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
Dismiss Notice
Have you liked us on Facebook to get our updates? Please do. Click here for our Facebook page.
Dismiss Notice
Do you get the weekly newsletter that Podiatry Arena sends out to update everybody? If not, click here to organise this.

skin condition, rash

Discussion in 'General Issues and Discussion Forum' started by Elisa6, Jul 1, 2013.

  1. Elisa6

    Elisa6 Welcome New Poster

    Members do not see these Ads. Sign Up.
    I am a foot care nurse from Canada and have a client with a skin condition present on both feet that we have treated with OCT steriods, antifungal cream (first OTC Clotrimazole then lamisil). She self treated with tea tree oil, until I suggested it could be a sensitivity to that product. Her doctor has no idea what it is and is following any suggestions I make but I have run out of suggestions, other than biopsying and the client doesn't want to do that. She is 55, healthy, recently had some fungus in nails which we cleared, non smoker, wears sandals quite abit (rash isn't consistent with sandal contact), does some yard work.
    I hope the pictures don't come through as big as they did in the preview but I don't know how to cut down the size! rash4.jpg



    DOGGUSS Welcome New Poster

    See a skin specialist. Looks very like on of the many eczemas. Steroid types are different - Eleuphrat is very popular - control, no cure. May have to resort to immune response suppression drugs. Eczema is a blight on our society with no real safe cure. Errol
  3. blinda

    blinda MVP

    Any symptoms on the hands?

    Pic 2 has the hallmarkings of Psoriasis, although the `shiny` appearance could indicate contact allergy (read TTO). Then again, given the med hx and work environment, tinea (ringworm) is just as likely. How long and which type of Lamisil product did she use?

    All the above is mere guess-work as you won`t obtain a definative diagnosis without skin scrapings and/or biopsy. Neither of which, if done correctly, hurt or cause any long term damage.
  4. ginman

    ginman Welcome New Poster

    Looks like a form of psoriasis. Refer to a Dermatologist if unsure if treatment.
  5. W J Liggins

    W J Liggins Well-Known Member

    Could be psoriasis, allergy, 'eczema' and the Hx is suggestive of tinea. All of which have been mentioned by the posters above. As Bel has stated, first establish your Dx and then treat. What is her difficulty with a skin scraping? Is there some underlying problem?

    All the best

    Bill Liggins
  6. Elisa6

    Elisa6 Welcome New Poster

    Thank you for the answers! The lamisil is the prescription cream, not sure of strength, and she used it twice a day for more thatn the 6 weeks it was ordered for. Hands are clear of any involvement. Rapid onset with no history of skin conditions for herself or her children, father diabetic with very dry, skin, no rashes. She works in a psych hospital but always wears closed in shoes with socks when working. I will again suggest the biopsy to her or at least a skin scraping.
  7. blinda

    blinda MVP

    Hi Elisa,

    I would strongly recommend skin scrapings from the active area for definative dx and appropriate tx. Could be a case of tinea incognito, which often happens after a topical steroid has been used, so the typical features of fungus; inflammation & a slightly raised edge (which is where the skin scrapings should be taken from), are masked.
  8. Ros Kidd

    Ros Kidd Active Member

    I agree with all the above suggestions. I had a patient that had a similar looking rash that drew negatives on all scrapes and biopsy's, for years it came and went. Turned out to be Munchaussens syndrome (not sure of spelling). She used to pour bleach onto her foot. Self harm does occur and was always at the back of my mind with atypical rashes that failed to respond to any medication and there was no real Dx. The clue I had with that particular lady was that the consultation involved pleas for urgent treatment and lots of crying on her part. Just thought I'd share.

Share This Page